Florida, 2013Funnel Clouds in Florida, August 26, 2013
August 26, 2013 · NWS MFL · 2 events in 1 county or zone
A moist and unstable environment led to scattered afternoon showers and thunderstorms across portions of South Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable environment led to scattered afternoon showers and thunderstorms across portions of South Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 26, 1:31 PM EST, 24 minutes earlier.
Area forecast discussion, Aug 26, 1:31 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT MON AUG 26 2013
.DISCUSSION...
A DIFFUSE FRONTAL BOUNDARY LINGERS ACROSS THE REGION WITH AN UPPER
LEVEL TROUGH BUILDING INTO THE NORTHEAST GULF. CURRENTLY ACTIVE
SHOWERS AND THUNDERSTORMS HAVE BECOME ESTABLISHED ACROSS THE
EASTERN PENINSULA WITH ACTIVITY EXPECTED TO PUSH FURTHER INLAND
AND ACROSS THE INTERIOR AND WEST LATER THIS AFTERNOON AND THIS
EVENING. AROUND THE 00Z TO 02Z TIME FRAME THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO SUBSIDE ALTHOUGH ISOLATED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE UPPER LEVEL LOW IS FORECAST TO BECOME A CUT-OFF LOW AND
LINGER ACROSS SOUTH FLORIDA AND ADJACENT WATERS THROUGH AT LEAST
MID WEEK...POSSIBLY LONGER...WITH MID LEVELS COOLING. HOWEVER AS THE
BOUNDARY LAYER MOISTURE CONTINUES TO EXIT THE REGION DRIER AIR IS
FORECAST TO PREVAIL TUESDAY THROUGH LATE WEEK WITH PWATS FORECAST
TO BE AROUND 1.5 TO 1.6 INCHES WITH A DRYING TREND FORECAST
TUESDAY THROUGH THE WORK WEEK...ALTHOUGH DIURNALLY DRIVEN
AFTERNOON SHOWERS AND THUNDERSTORMS ARE FORECAST IN THE INTERIOR
PORTIONS OF THE PENINSULA WITH ISOLATED ACTIVITY ACROSS THE
REGIONAL ATLANTIC AND GULF WATERS.
&&
.AVIATION...
CONVECTION CURRENTLY FORMING ALONG EAST COAST SEA BREEZE AND WILL
SLOWLY PUSH INLAND THROUGH 19Z SO LEFT VCTS UNTIL THEN FOR THE KOPF,
KMIA AND KTMB. ADDITIONAL DEVELOPMENT WILL OCCUR INLAND AND THEN
MOVE WEST TOWARDS KAPF SO PLACED VCTS IN THEIR TAF AFT 19Z. MOSTLY
VFR CONDITIONS EXPECTED BUT VERY BRIEF MVFR/IFR COULD OCCUR BUT WILL
TEND TO PERSIST LESS THAN 20 MINUTES. SEA BREEZE HAS SET UP ALONG
THE SOUTHWEST COAST AND WILL ALSO SLOWLY PUSH INLAND BEFORE WIND
BECOME LESS THAN 5KT ALL TERMINALS AFT 02-04Z.
&&
.MARINE...
THE PRESSURE GRADIENT ACROSS THE REGION IS FORECAST TO BE WEAK
WITH WINDS ACROSS THE REGIONAL WATERS FORECAST TO BE AROUND 10
KNOTS OR LESS THROUGH FRIDAY. THE SEAS ACROSS THE REGIONAL WATERS
ARE FORECAST TO BE LESS THAN 3 FEET THROUGH THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 90 77 91 / 20 20 20 20
FORT LAUDERDALE 77 89 78 88 / 20 20 20 20
MIAMI 78 90 78 90 / 20 20 20 20
NAPLES 75 91 75 90 / 30 30 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...30/KOB
Hazardous weather outlook, Aug 26, 3:44 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
444 AM EDT MON AUG 26 2013
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
444 AM EDT MON AUG 26 2013
...SCATTERED TO NUMEROUS THUNDERSTORMS...
...MINOR FLOODING POSSIBLE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE
EXPECTED TODAY, WITH THE GREATEST CONCENTRATION OF STORMS OVER
INTERIOR SECTIONS SOUTH OF LAKE OKEECHOBEE THIS AFTERNOON. THE
MAIN THREAT WILL BE OCCASIONAL TO FREQUENT LIGHTNING.
FLOODING: SLOW-MOVING SHOWERS AND THUNDERSTORMS TODAY MAY LEAD TO
MINOR AND URBAN-TYPE FLOODING, ESPECIALLY OVER INTERIOR AND EAST
COAST AREAS.
WATERSPOUTS: SOME OF THE SHOWERS AND THUNDERSTORMS OVER THE
ATLANTIC AND BISCAYNE BAY MAY PRODUCE WATERSPOUTS, ESPECIALLY
ALONG ORGANIZED BANDS OF CLOUDS AND SHOWERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY MAINLY
DURING THE AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
MOLLEDA
In the hours before
Special weather statement, Aug 26, 12:53 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT MON AUG 26 2013
FLZ073-261815-
INLAND MIAMI-DADE COUNTY FL
153 PM EDT MON AUG 26 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN
MIAMI-DADE COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...
* UNTIL 215 PM EDT
* AT 149 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF MICCOSUKEE RESORT...AND
MOVING WEST AT 25 MPH. A MEMBER OF THE PUBLIC HAD REPORTED A FUNNEL
NEAR THE INTERSECTION OF MIRAMAR PARKWAY AND UNIVERSITY DRIVE. RADAR
SHOWS SOME WEAK CIRCULATION WITH THIS STORM AS IT CONTINUES TO MOVE
WEST.
* THE STORM WILL AFFECT...
MICCOSUKEE RESORT...
AND SURROUNDING COMMUNITIES.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2571 8054 2590 8055 2594 8045 2581 8039
TIME...MOT...LOC 1752Z 079DEG 23KT 2583 8048
KOB
Funnel Cloud, Palm Beach
- When
- August 26, 1:55 PM EST
- Where
- Palm Beach County, 3.77 mi E of Belle Glade
- Reported by
- Trained Spotter
- Coordinates
- 26.690, -80.610
A spotter reported two successive funnel clouds extending nearly halfway to the ground just east of Belle Glade.
Funnel Cloud, Palm Beach
- When
- August 26, 1:55 PM EST
- Where
- Palm Beach County, 3.03 mi SSE of Canal Pt
- Reported by
- Public
- Coordinates
- 26.810, -80.610
A member of the public reported a funnel cloud near Pelican Lake east of Pahokee.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, August 26, 20131 death · $5,000 · 2 in hail · 8 events
- Flash Flooding and Heavy Rain in Arizona, August 26, 20131 death · 3 events
- Flash Flooding and Dust Storm in Arizona, August 26 to 27, 2013$219,000 · 59 kt wind · 11 events
- Damaging Winds and Lightning Strike in Michigan, August 26, 2013$71,000 · 61 kt wind · 12 events
- Damaging Wind and Lightning Strike in New York, August 26, 2013$25,000 · 50 kt wind · 2 events
- Heat in Iowa, August 26 to 30, 201321 events
- Heat in Illinois, August 26 to 30, 201313 events
- Tornado and Hail in Minnesota, August 26, 2013EF0 · 13 events
- Damaging Winds in Wisconsin, August 26, 201352 kt wind · 6 events
- Hail and Damaging Winds in North Dakota, August 26, 2013$5,000 · 1 in hail · 5 events
- Waterspouts in Gulf of Mexico, August 26, 20134 events
- Flash Flooding in Arizona, August 26, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470233, 470235.